Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 31, 2000, 4:47 PM CDT for Lake County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 31, 2000, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Lake County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 312152 SVRDLH MNC075-312245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 447 PM CDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LAKE COUNTY IN MINNESOTA * UNTIL 545 PM CDT * AT 447 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF MURPHY CITY...OR ABOUT 39 MILES SOUTHEAST OF ELY...MOVING TO THE EAST AT AROUND 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAMER BY 510 PM CDT NINEMILE LAKE BY 510 PM CDT NORTHERN GEORGE CROSBY MANITOU STATE PARK BY 510 PM CDT DAMAGING HAIL THE SIZE OF QUARTERS AND DEST+RUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:14 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 31, 3:14 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 314 PM CDT MON JUL 31 2000 FORECAST FOCUS WILL BE PRECIP CHANCES AND SEVERITY THROUGH TUESDAY. FOLLOWED A MIX OF THE ETA AND AVN MODELS THIS RUN. A SLOWER PROGESSION SEEMS TO BE THE WAY TO GO. WITH PERSISTENT LOW OVER SOUTHERN LAKE MICHIGAN...DON'T THINK THIS NEXT SYSTEM WILL MOVE QUICKLY THROUGH. CURRENT RADAR MOSAIC SHOWING SCATTERED SHOWERS AND THUNDERSTORMS FROM WESTERN CWA BACK INTO EASTERN NORTH DAKOTA. CURRENT ACTIVITY AHEAD OF 500MB SHORTWAVE AND IN AREA OF 850MB MOISTURE CONVERGENCE. MSAS INDICATING LI/S OF -6 TO -8. TEMPERATURES IN THE 80S CWA WIDE WITH DEWPOINTS IN THE MIDDLE TO UPPER 60S. EXPECT THUNDERSTORMS TO INTENSIFY OVER THE NEXT FEW HOURS AS SHORTWAVE MOVES CLOSER...AND INSTABILITIES DROP FURTHER. 0-6KM SHEAR STRONGEST IN FAR SOUTHWEST CWA INTO CENTRAL MINNESOTA. BEST CHANCE FOR ORGANIZED SEVERE LOOKS TO BE FAR SOUTH CWA AND SOUTH. WILL PUT HIGHEST POPS SOUTHWEST CWA TONIGHT. WITH SLOWER MOVEMENT OF SYSTEM...WILL KEEP POPS IN ALL ZONES FOR TUESDAY...BUT JUST IN THE MORNING OUT WEST. THETA-E RIDGE STILL UP WESTERN WISCONSIN AT 00Z WED SO WILL PLACE HIGHEST POPS IN NORTHWEST WISCONSIN ZONES. SOME PRECIP WILL LINGER TUESDAY EVENING IN WI ZONES...THEN DRY INTO WEDNESDAY. FOLLOWED MIX OF GUIDANCE TEMPERATURES...WHICH WERE IN AGREEMENT. .DLH...NONE. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake | 48 min |
| Jul 31, 6:24 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.